Alert archive / Nevada / Red Flag Warnings in 2008

Red Flag Warning 2, NWS Elko, NV

June 29, 2008

NWS Elko, NV issued this red flag warning at Jun 29, 2008, 4:18 AM PDT. It took effect at Jun 29, 2008, 12:00 PM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2008, 4:18 AM PDT (11:18 UTC)
In effect from
Jun 29, 2008, 12:00 PM PDT
Expired
Jun 29, 2008, 3:19 PM PDT
In force
3 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 291118
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
418 AM PDT SUN JUN 29 2008

...DRY THUNDERSTORMS TODAY AND MONDAY...

.LOW PRESSURE DISTURBANCES LIFTING THROUGH NEVADA ON A SOUTHERLY
FLOW...COMINBINED WITH UNSTABLE CONDITIONS...WILL BRING ISOLATED
DRY THUNDERSTORMS TO WESTERN AND CENTRAL NEVADA THIS AFTERNOON
AND EVENING...AND POSSIBLY TO NORTHERN AND CENTRAL NEVADA ON MONDAY.


NVZ451-454-291930-
/O.NEW.KLKN.FW.W.0002.080629T1900Z-080630T0700Z/
/O.NEW.KLKN.FW.A.0002.080630T1900Z-080701T0700Z/
HUMBOLDT COUNTY-CENTRAL LANDER AND EUREKA COUNTIES-
418 AM PDT SUN JUN 29 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT FOR DRY THUNDERSTORMS FOR ZONES 451 AND 454...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR DRY THUNDERSTORMS FOR ZONES 451 AND 454...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING. 

THIS RED FLAG WARNING AND FIRE WEATHER WATCH ARE FOR THE
FOLLOWING FIRE WEATHER ZONES:

451 - HUMBOLDT COUNTY

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50

ISOLATED DRY THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON
ACROSS WESTERN PORTIONS OF ZONES 451 AND 454...AND CONTINUE
THROUGH THE EVENING. ISOLATED DRY THUNDERSTORMS WILL ALSO BE
POSSIBLE MONDAY AFTERNOON AND EVENING IN ZONES 451 AND 452.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NVZ457-291930-
/O.NEW.KLKN.FW.W.0002.080629T1900Z-080630T0700Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
418 AM PDT SUN JUN 29 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT FOR DRY THUNDERSTORMS FOR ZONE 457...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

ISOLATED DRY THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON
ACROSS WESTERN PORTIONS OF ZONE 457...AND CONTINUE INTO THE EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ452-291930-
/O.NEW.KLKN.FW.A.0002.080630T1900Z-080701T0700Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
418 AM PDT SUN JUN 29 2008

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR DRY THUNDERSTORMS FOR ZONE 452...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING. 

THIS FIRE WEATHER WATCH IS FOR THE FOLLOWING FIRE WEATHER ZONE:

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES

ISOLATED DRY THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND 
EVENING ACROSS WESTERN PORTIONS OF ZONE 452. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$
REA
2 follow-up statements
000 
WWUS85 KLKN 291710
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
1010 AM PDT SUN JUN 29 2008

...DRY THUNDERSTORMS TODAY AND MONDAY...

.LOW PRESSURE DISTURBANCES LIFTING THROUGH NEVADA ON A SOUTHERLY
FLOW...COMBINED WITH UNSTABLE CONDITIONS...WILL BRING ISOLATED
DRY THUNDERSTORMS TO WESTERN AND CENTRAL NEVADA THIS AFTERNOON
AND EVENING...AND POSSIBLY TO NORTHERN AND CENTRAL NEVADA ON
MONDAY.

NVZ452-291815-
/O.CAN.KLKN.FW.A.0002.080630T1900Z-080701T0700Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
1010 AM PDT SUN JUN 29 2008

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE FIRE
WEATHER WATCH. 


$$

NVZ451-454-300115-
/O.CON.KLKN.FW.W.0002.080629T1900Z-080630T0700Z/
/O.CON.KLKN.FW.A.0002.080630T1900Z-080701T0700Z/
HUMBOLDT COUNTY-CENTRAL LANDER AND EUREKA COUNTIES-
1010 AM PDT SUN JUN 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT FOR DRY THUNDERSTORMS FOR ZONES 451 AND 454...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR DRY THUNDERSTORMS FOR ZONES 451 AND 454...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING.

THIS RED FLAG WARNING AND FIRE WEATHER WATCH ARE FOR THE
FOLLOWING FIRE WEATHER ZONES:

451 - HUMBOLDT COUNTY

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50

ISOLATED DRY THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON
ACROSS WESTERN PORTIONS OF ZONES 451 AND 454...AND CONTINUE
THROUGH THE EVENING. ISOLATED DRY THUNDERSTORMS WILL ALSO BE
POSSIBLE MONDAY AFTERNOON AND EVENING IN ZONES 451 AND 454.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NVZ457-300115-
/O.CON.KLKN.FW.W.0002.080629T1900Z-080630T0700Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
1010 AM PDT SUN JUN 29 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT FOR DRY THUNDERSTORMS FOR ZONE 457...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

ISOLATED DRY THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON
ACROSS WESTERN PORTIONS OF ZONE 457...AND CONTINUE INTO THE
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$


JM
000 
WWUS85 KLKN 292219
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
319 PM PDT SUN JUN 29 2008

...DRY THUNDERSTORMS POSSIBLE MONDAY AFTERNOON AND EVENING...

.A DISTURBANCE MOVING INTO THE GREAT BASIN ON MONDAY COUPLED WITH AN
INCREASE IN MID-LEVEL MOISTURE WILL CAUSE ISOLATED DRY THUNDERSTORMS
ACROSS NORTHERN NEVADA MONDAY AFTERNOON AND EVENING. THERE IS
STILL A POSSIBILITY OF GREATER THAN 15% COVERAGE OF DRY LIGHTNING
ACROSS FIRE WEATHER ZONES 451 AND 454.

NVZ451-454-301215-
/O.CAN.KLKN.FW.W.0002.000000T0000Z-080630T0700Z/
/O.CON.KLKN.FW.A.0002.080630T1900Z-080701T0700Z/
HUMBOLDT COUNTY-CENTRAL LANDER AND EUREKA COUNTIES-
319 PM PDT SUN JUN 29 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR DRY THUNDERSTORMS FOR ZONES 451 AND 454...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING THAT WAS PREVIOUSLY IN EFFECT THROUGH MIDNIGHT FOR ZONES
451 AND 454. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY
AFTERNOON THROUGH MONDAY EVENING.

THIS FIRE WEATHER WATCH IS FOR THE FOLLOWING FIRE WEATHER ZONES:

451 - HUMBOLDT COUNTY

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50

THUNDERSTORMS WILL GENERALLY REMAIN EAST OF ZONES 451 AND 454
THROUGH THE EVENING HOURS. THEREFORE...THE RED FLAG WARNING IS
NO LONGER NECESSARY. A FEW LIGHTNING STRIKES MIGHT STILL OCCUR
IN WESTERN AREAS DURING THIS TIME.

ISOLATED DRY THUNDERSTORMS WILL DEVELOP EARLY MONDAY AFTERNOON
ACROSS ZONES 451 AND 454...AND CONTINUE THROUGH MONDAY EVENING.
THE POTENTIAL STILL EXISTS FOR GREATER THAN 15% COVERAGE OF DRY
LIGHTNING ACROSS ZONES 451 AND 454 MONDAY AFTERNOON AND EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NVZ457-292330-
/O.CAN.KLKN.FW.W.0002.000000T0000Z-080630T0700Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
319 PM PDT SUN JUN 29 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING THAT WAS PREVIOUSLY IN EFFECT UNTIL MIDNIGHT. 

THUNDERSTORMS WILL GENERALLY REMAIN EAST OF ZONE 457 THROUGH THE
EVENING HOURS. THEREFORE...THE RED FLAG WARNING IS NO LONGER
NECESSARY. A FEW LIGHTNING STRIKES MIGHT STILL OCCUR IN NORTHWEST
NYE COUNTY.

$$

JM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 28, 1:07 PM PDT, 15 hours 11 minutes earlier.

Area forecast discussion, Jun 28, 1:07 PM PDT, 15 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
107 PM PDT SAT JUN 28 2008

.SYNOPSIS...HIGH PRESSURE WILL BRING HOT AND DRY WEATHER TO THE
REGION INTO EARLY NEXT WEEK. A WEAKENING AREA OF LOW PRESSURE WILL
APPROACH THE REGION LATE IN THE WEEKEND WITH A SLIGHT CHANCE OF DRY
THUNDERSTORMS BEGINNING ON SUNDAY...MAINLY OVER THE NORTHWEST.
&&

.SHORT TERM...TONIGHT THROUGH MONDAY. UPPER LOW OFF SOUTHERN
CALIFORNIA COAST BEGINNING TO LIFT TOWARD NORTHERN CALIFORNIA PER WV
IMAGERY. RIDGE AXIS REMAINS OVER OUR CWA. MODELS IN REASONABLE
AGREEMENT BRINGING WAVE SLOWLY TOWARD NORTHERN CAL WITH HIGH
PRESSURE CENTERED OVER UTAH AND SOUTHERLY FLOW DEVELOPING OVER OUR
CWA BY 00Z MON. PATTERN WILL SUPPORT HOT AND DRY WEATHER INTO
MONDAY WITH MAX TEMPS INTO MID/UPPER 90S OVER VALLEY LOCATIONS.

ALTHOUGH LI/S APPROACH OR GO SLIGHLY BELOW 0 OVER SOME AREAS...
MOISTURE REMAINS THE MAIN LIMITING FACTOR. PW/S RANGE FROM .5
INCHES OVER NW CWA TO AROUND .25 INCHES OVER SE CWA ON SUNDAY. ON
MONDAY WITH SOUTHERLY FLOW INCREASING AHEAD OF LOW PRESSURE...PW/S
APPROACH .5 INCHES OVER MOST OF CWA WITH LI/S NEAR -1 AND CAPE
GENERALLY LESS THAN  200 J/KG. HAVE CONTINUED SLIGHT CHANCE OF DRY
THUNDERSTORMS OVER HUMBOLDT COUNTY WHICH WOULD ALSO HAVE BETTER
CHANCE OF BEING AFFECTED BY ANY DISTURBANCES IN SOUTHERLY FLOW. HAVE
SLIGHT CHANCE OF THUNDERSTORMS ACROSS HUMBOLDT COUNTY SUNDAY NIGHT
AS 60KT H3 JET BEGINS TO NOSE INTO NE NEVADA. ALSO ADDED SLIGHT
CHANCE OF DRY THUNDERSTORMS OVER WHITE PINE COUNTY AND PORTIONS OF
ELKO COUNTY ON MONDAY WITH MARGINAL INSTABILITY IN PLACE. SAVADEL

.LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. CWA WILL REMAIN
SANDWICHED BETWEEN H5 RIDGE OVER THE FOUR CORNERS REGION AND
TROUGHINESS OVER THE EASTERN PACIFIC THROUGH THE EXTENDED. THIS WILL
KEEP THE CWA IN A WARM SOUTH TO SOUTHWESTERLY FLOW ALOFT WITH HIGHS
REMAINING IN THE 90S THROUGH THE START OF NEXT WEEKEND. ONE WEAK
IMPULSE EMBEDDED WITHIN THE S-SW FLOW ALOFT WILL LIFT NORTH OF THE
REGION LATE MONDAY...SO ANY ISOLATED THUNDER...MAINLY NORTHERN NV...
WILL TAPER OFF MONDAY EVENING. MODELS SHOWING ANOTHER LITTLE IMPULSE
OF ENERGY BRINGING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO
THE NE CORNER OF THE STATE TUESDAY AFTERNOON/EVENING. RAISED POPS A
LITTLE MORE TO ACCOUNT FOR GOOD MODEL AGREEMENT. BOTH THE ECMWF AND
THE GFS SHOW A MORE SIGNIFICANT TROUGH APPROACHING THE WEST COAST BY
THE END OF NEXT WEEK. HOWEVER...STILL SOME TIMING/STRENGTH
DISCREPANCIES BETWEEN THE MEDIUM RANGE MODELS THAT NEED TO BE WORKED
OUT WITH REGARDS TO THIS TROUGH. THEREFORE...DID NOT MAKE ANY
CHANGES TO THE END OF THE PERIOD. KEPT SLIGHT CHANCE POPS ACROSS THE
NW THURSDAY/THURSDAY NIGHT IN CASE THE QUICKER GFS SOLUTION IS
CORRECT. MCGEE
&&

.AVIATION...VFR CONDITIONS TO REMAIN IN PLACE ACROSS NORTHERN AND
CENTRAL NEVADA THROUGH SUNDAY THANKS TO HIGH PRESSURE ANCHORED OVER
THE FOUR CORNERS REGION. THE ONLY AREA OF CONCERN WILL BE NEAR KWMC
SUNDAY AFTERNOON WHERE AN ISOLATED THUNDERSTORM IS POSSIBLE...
ESPECIALLY WEST OF THE TAF SITE. OCCASIONAL SURFACE WIND GUSTS UP TO
25 MPH WILL OCCUR ACROSS CENTRAL NV SUNDAY AFTERNOON. MCGEE
&&

.FIRE WEATHER...HIGH PRESSURE EARLY IN THE PERIOD WILL SUPPORT HOT
AND DRY WEATHER. MID-LEVEL MOISTURE IS LIMITED WITH PRECIPITABLE
WATER MAINLY AT OR BELOW .5 INCHES. AS LOW PRESSURE CURRENTLY OFF
CALIFORNIA SLOWLY APPROACHES THE COAST...SOUTHERLY FLOW WILL
BEGIN TO INCREASE OVER OUR REGION WITH A SLIGHT INCREASE OF MOISTURE
ON SUNDAY. HAVE PUT A SLIGHT CHANCE OF DRY THUNDERSTORMS IN HIGHER
TERRAIN OF 455 AND PORTIONS OF 452...BUT DEVELOPEMENT IS STILL
QUESTIONABLE WITH MOISTURE LIMITATIONS. 451 IS BETTER LOCATED FOR
UPPER LEVEL SUPPORT WITH IMPULSES IN SOUTHERLY FLOW A POSSIBILITY
FOR ENHANCING THUNDERSTORM POTENTIAL. HOWEVER...WITH MOISTURE
LOOKING TO BE A LIMITING FACTOR THERE ALSO...HAVE ONLY MAINTAINTED
SLIGHT CHANCE WORDING FOR DRY THUNDERSTORMS.

OTHERWISE...DEEP MIXED LAYER AND DRY AIR SUPPORT HAINES VALUES OF 6
THROUGH MONDAY...WITH EXCEPTION OF 5 IN 451 ON MONDAY. SAVADEL
&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 4:18 AM PDTFire Weather WatchLKN23 hr

Nearby

Red Flag Warnings in Nevada, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.